Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Had medical abortion. Fatigue, light headedness, breathlessness, chest tightness. Could this be due to abortion?

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
I had a medical abortion round about seven weeks gestation last year at the end of December and since then I've constantly felt extremely fatigued, light headed and suffered from quite bad shortness of breath and at times has made my chest feel tight. Could this be due to the abortion? I recently went to my GP and they carried out an ECG which came back normal although my heart rate has been high recently, generally in the high eighties, at some point it was 120 bpm. They took bloods to test for diabetes and anaemia which came back normal.
Posted Tue, 17 Jul 2012 in Abortion and Stillbirth
 
 
Answered by Dr. Anil Grover 2 hours later
Hello there,
Good Morning.
Thanks for writing in.
I am a medical specialist with an additional degree in cardiology.
I read your description with diligence.
There are only three ways that termination of pregnancy can affect your lungs and heart. And it seems you have manage to exclude all three. That is good news.
1. The first operation was somehow got infected and infection traveled to blood
got localized in heart and lungs. You do not have any fever or other consti-
tutional symptoms to consider that possibility. Normal heart rate is up to 90
per minute. Heart rate in 80s is normal. So is your x-ray and EKG. Once in while
heart rate of 120 is again not abnormal.
2. Pulmonary Thrombo-embolism as a distinct complication. Absence of symptoms
of rapid breathing, cough or any other symptoms described above excludes this
possibility.

3. The procedure left some tissue during the first procedure, there is no history of
any discharge you have, I assume that your menstrual cycles have become
normal. This can act as nidus for future complication described in 1 & 2
described above. Therefore, excluded.

By your description your chest appears tight but there is no mention of rapid respiratory rate or wheeze. You feel fatigued but anemia has been excluded. We are now left with shortness of breath and I assure you this symptom is not related to previous event. By analysis of your description I am not able to assign any cause to it. Your doctor will be the best person to examine you and if needed do any more tests. Personally, I think, you ought to forget about it and move on.

If there is any further query, I will be most happy to answer that.
Best Wishes.

Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Had medical abortion. Fatigue, light headedness, breathlessness, chest tightness. Could this be due to abortion? 12 hours later
In relation to my menstrual cycle I had the nexplanon implant inserted during the appointments when I took the tablets and since have not really had a normal cycle apart from a dark brown discharge and have been having some sharp pain in the lower abdomen particularly at the sides however I thought this may just be normal with the implant.
 
 
Answered by Dr. Anil Grover 29 minutes later
Hello there,
Known side effects of Nexplanon implants are described as:
Acne
Breast tenderness and pain
Headache
Irregular bleeding
Weight changes
Vaginal infection

Abdominal sharp pain in flanks (with associated brownish discharge) is a cause of concern. You are not getting fever and had been seen by doctor so no need for panic. But I would feel happy if you can manage an early appointment with a gynecologist and get pelvic examination done and let few investigations if needed be done. Obviously, your first question did not point to these complaints so an area was ignored. Please keep me informed as you have one query left.

Best Wishes and regards
Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor